Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 134, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 21, 2017, 3:19 AM CDT for Cooke County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2017, 3:19 AM CDT (08:19 UTC)
- Expired
- Apr 21, 2017, 3:41 AM CDT
- In force
- 22 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 11:18 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Apr 20, 11:18 PM CDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Fort Worth TX 1118 PM CDT Thu Apr 20 2017 .AVIATION... Convection has erupted and will continue to erupt across Oklahoma overnight as a mid level shortwave moves into the Southern Plains. Storms will be focused mainly in the vicinity of a stationary front, which should remain draped across northwest Texas and Oklahoma for the rest of the night. A couple of right-moving supercells have the potential to cross the Red River in the next few hours, but these storms should still remain north of TAF locations during the overnight hours. As the shortwave moves farther east on Friday, the front will surge south, bringing with it a round of showers and storms in the DFW area likely in the 02-04 Z time frame Friday evening. Activity will attempt to backbuild southwest towards the Waco area, which may lead to an isolated storm or two near KACT after 22/06Z. Ahead of the system, we should see another round of MVFR stratus develop and spread quickly north across the area. MVFR conditions first thing Friday morning will gradually improve throughout the day, becoming VFR by mid Friday afternoon. 30 && .UPDATE... At 9pm a surface frontal boundary was nearly stationary to the northwest of Wichita Falls and draped across southern Oklahoma. There were a few convective attempts to the south of the front earlier this evening, but capping and insufficient forcing led to their quick demise. Since then, as stronger forcing for ascent has spread into the Southern Plains ahead of a shortwave trough, and strengthening low level warm advection spreads north, there has been a marked increase in elevated showers and thunderstorms across Oklahoma, north of the frontal boundary. This activity should continue for much of the nighttime hours, with most of the activity remaining north of the Red River through Friday morning. For the remainder of tonight, we have lowered PoPs across our northwest counties and confined rain/storm chances to the immediate Red River area after midnight. Lapse rates will steepen through the nighttime hours as temperatures cool aloft with the approaching trough. This will support a severe hail threat with any storms. Other than some minor changes to PoPs for tonight, no other changes needed to the current forecast. Dunn && .PREV DISCUSSION... /ISSUED 345 PM CDT Thu Apr 20 2017/ At mid afternoon, a frontal boundary extended southeast of a line from Rogers, Arkansas to Muskogee, Oklahoma to Frederick, Oklahoma to Big Spring, Texas. Scattered showers and thunderstorms so far today has been across eastern part of this front from Central Oklahoma northeastward. How far south this boundary moves is dependent on the convection that develops along the front. For now, have indicated that this front will become stationary southeast of a McAlester, Oklahoma to Wichita Falls line late this evening before it then start to lift back to the north. A few storms may reach areas north of a Cisco to Denton to Paris line tonight. If these storms occur, they will have the potential to become severe producing one inch hail and 60 mph wind gusts. Low clouds will overspread much of the forecast area again overnight tonight. Lows will be in the 60s. After morning low clouds, skies will become partly sunny Friday and highs will once again be well above normal with 80s expected area wide. There will be low chances of showers and thunderstorms Friday morning through mid afternoon mainly near the Red River. As a shortwave moves out into the Plains Friday afternoon, the cold front move southeast and thunderstorms chances will increase late Friday afternoon along and north of the I-20 corridor. Some severe thunderstorms will be possible with large hail and damaging winds as well as heavy rain and cloud to ground lightning. The storms are expected to develop into a squall line Friday night which will then sweep across much of the forecast area. The threat for damaging winds, locally heavy rain and cloud to ground lightning will continue through the night. Thunderstorm chances will linger southeast of a Killeen to Sulphur Springs line into early Saturday morning but the severe threat should be ending around daybreak as the cold front clears the region. Skies will clear from northwest to southeast during the day Saturday. It will be breezy and cool Saturday behind the front with highs in the 60s to lower 70s. Wind speeds will decrease to 5 to 10 mph toward sunset. With clear skies and these lighter winds, temperatures will fall into the 40s area wide by daybreak Sunday. Upper level ridging will occur Sunday and Monday in the wake of the departing upper level trough. The upper flow will become more zonal by Tuesday as shortwaves move across the northern and central Plains. This will result in dry weather through this period with warming trend starting during the day Sunday. Highs will be in the upper 60s to mid 70s Sunday, mid 70s to lower 80s Monday, and 80s to lower 90s Tuesday and Wednesday. Lows will still be cool Sunday night with lows mostly in the 40s, but will moderate Monday and Tuesday nights with mid 50s to lower 60s Monday night and 60s area wide Tuesday night. An upper level trough is expected to move out into northern and central Plains on Thursday, this should drive a cold front southward toward North Texas. Although the GFS, ECMWF and Canadian differ on their solutions, shower and thunderstorm chances should return on Thursday. 58 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 82 55 67 47 / 5 20 60 10 0 Waco 67 82 56 67 45 / 5 5 40 10 0 Paris 64 80 53 64 44 / 10 20 70 10 0 Denton 66 82 52 67 45 / 5 30 60 5 0 McKinney 67 81 54 65 46 / 5 20 60 10 0 Dallas 69 83 56 68 49 / 5 20 60 10 0 Terrell 66 81 55 67 46 / 5 5 50 10 5 Corsicana 66 82 57 67 46 / 5 5 50 20 5 Temple 66 83 57 68 48 / 5 5 40 10 0 Mineral Wells 64 85 51 67 43 / 5 20 40 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 30/91
Hazardous weather outlook, Apr 20, 2:44 PM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 244 PM CDT Thu Apr 20 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 244 PM CDT Thu Apr 20 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. A chance of thunderstorms exists mainly north/northwest of a Breckenridge to Decatur to Sherman line. An isolated storm may briefly produce hail up to one inch and strong gusty winds .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Storm chances will once again increase late Friday afternoon into Saturday as a cold front moves south from Oklahoma into North and Central Texas. As storms initially develop, there will be a chance of large hail and damaging winds. The storms are expected to grow upscale and eventually form into a line which will move southeast into North Texas. Once a line of storms develops, the main threats will be damaging winds and heavy rain. As the cold front continues to move southward, severe storms will continue to be possible early Saturday morning, especially southeast of a Sulphur Springs to Corsicana to Killeen line. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:06 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 54 min |
| Apr 21, 2:39 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 51 min |
| Apr 21, 5:49 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 56 min |
| Apr 21, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 56 min |
| Apr 21, 6:57 PM CDT | Special Weather Statement | FWD | Wise | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.